MAUDE Adverse Event Report: RELIEVANT MEDSYSTEMS, INC. INTRACEPT; PROBE, RADIOFREQUENCY LESION

RELIEVANT MEDSYSTEMS, INC. INTRACEPT; PROBE, RADIOFREQUENCY LESION
Model Number RLV 0045
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a procedure and the physician noticed that the patient had hyper-sclerotic bone, which made it difficult to insert the instruments.The physician made attempts to insert the ablation tool and x-rays were continuously taken throughout the procedure.The physician noticed that a piece of the j-stylet had broken off inside the patient along with a portion of the guidewire cannula and the procedure was aborted.X-rays were taken to confirm the broken fragment was in the vertebral body and a computed tomography (ct) lumbar spine scan without contrast was ordered postop.No levels were treated.
 
Additional Manufacturer Narrative
A visual inspection of the returned j-stylet revealed that the shaft tip was broken.The reported event of the broken j-stylet was confirmed and the damaged instrument was likely due to use of excessive force during the procedure.
 
Event or Problem Description

Brand Name
INTRACEPT
Common Device Name
PROBE, RADIOFREQUENCY LESION
Manufacturer (Section D)
RELIEVANT MEDSYSTEMS, INC.
1230 midas way suite 200
sunnyvale 94085
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
7201 metro blvd ste 300
edina MN
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key21837299
Report Number3006630150-2025-02477
Device Sequence Number8642430
Product Code GXI
UDI-Device Identifier00852454006301
UDI-Public00852454006301
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K222281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRLV 0045
Device Catalogue NumberRLV 0045
Device Lot Number35508066
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date04/14/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown